Hail, Brown
- When
- March 31, 9:53 AM CST to 9:54 AM CST
- Where
- Brown County, 2.41 mi SW of Bay Settlement
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.530, -87.920
Nickel size hail fell near Bay Settlement.
A line of elevated thunderstorms tracked through central and east-central Wisconsin during the middle to late part of the morning on Friday (3/31) north of a semi-stationary boundary. The strongest storms produced hail up to nickel size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A line of elevated thunderstorms tracked through central and east-central Wisconsin during the middle to late part of the morning on Friday (3/31) north of a semi-stationary boundary. The strongest storms produced hail up to nickel size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 5:53 AM CST, 4 hours earlier. Its key messages:
Area Forecast Discussion National Weather Service Green Bay WI 653 AM CDT Tue Mar 31 2026 Updated aviation portion for 12Z TAF issuance .KEY MESSAGES... - Rain showers expected this morning through the mid-afternoon. A few thunderstorms are possible, mainly in east-central WI. If a stronger storm were to develop, hail would be the main threat. - Winter weather impacts are likely Wednesday into Thursday, with both ice and snow accumulations possible. However, confidence in amounts remains low due to uncertainty in storm track. Another chance for winter weather impacts is forecast Friday into Saturday. - Hydro concerns arise this weekend into early next week following the passage of two moisture rich systems. && .DISCUSSION... Issued at 510 AM CDT Tue Mar 31 2026 Rain/Storm Chances through this Afternoon...A low-level trough is progged to move east across the region this morning into this afternoon. Despite the surface low and surface warm front remaining south of the forecast area during this time, some CAMs are depicting isolated convection developing along the elevated CAPE and mid-level lapse rate gradients over east-central WI sometime this morning ahead of the low-level trough passage. If these isolated storms develop, there is potential they could produce hail, similar to the storms that occurred last night. As the low-level trough slides east/southeast over the area at the same time, much of the forecast area will see a broken line of rain showers. Any precipitation will exit the forecast area to the southeast by around 4 PM this afternoon. Two Moisture Rich Systems Midweek and Late this Week...Following a break in the precipitation from tonight through much of Wednesday, a Colorado Low brings the next chance for precipitation late Wednesday through late Thursday. With the Gulf open, this system will bring warmer, moist air to the area, with PWATs of 1-1.25 inches. While there is agreement for this system to bring winter impacts to the forecast area, with indications of all p-types being possible at some point, uncertainty remains in low track and surface temperatures. The latest guidance does indicate a slightly northerly track, which lowers the potential for snowfall amounts, but, increases the potential for ice accumulations. As such, there is generally a 30-50% probability for ice accumulations to reach 0.25 inches for locations in central and north-central WI. But, given the remaining uncertainty, decided not to issue any winter headlines at this time. If guidance continues to indicate a low track similar to the latest runs, much, if not all, of the forecast area would be under a winter headline with significant icing impacts being possible. Right on this system's tail will be another Colorado Low progged to move over the region late Friday into Saturday. This system will also bring warmer and very moist air to the region, as the Gulf will still be open for business. Similar to the midweek system, there are uncertainties in low track and thermal profiles. && .AVIATION...for 12Z TAF Issuance Issued at 653 AM CDT Tue Mar 31 2026 VFR conditions have prevailed across all terminals through this morning. A cluster of thunderstorms has developed in west-central WI ahead of a cold front expected to move southeast across the region today. Some hi-res guidance indicates these storms will move over the east-central WI TAF sites roughly between 14z to 19z Tuesday. Continued to use PROB30s at ATW/GRB/MTW for the thunderstorm potential as these storms will still be isolated in nature and confidence is low for a single storm moving directly over a terminal. But, anticipate MVFR cigs to prevail over these sites until the front moves through during the afternoon. Isolated showers with VFR cigs are possible for a brief window at the central and north-central WI TAF sites through mid-morning, but confidence is decreasing in this occurrence. All showers and storms will exit the region to the southeast by 20z Tuesday with the passage of the cold front, causing winds to switch from northeast to northwest and a gradual improvement in cigs. && .HYDROLOGY... Issued at 510 AM CDT Tue Mar 31 2026 Despite the uncertainty in p-types, the two well-saturated systems this week will lead to hydro concerns, with a signal for river and stream rises this weekend into early next week across the forecast area. Minor flooding would likewise be possible in low-lying and poor drainage areas. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kruk AVIATION.......Kruk HYDROLOGY......Kruk
Hazardous Weather Outlook National Weather Service Green Bay WI 316 AM CDT Tue Mar 31 2026 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 316 AM CDT Tue Mar 31 2026 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorm re-development is possible over east-central Wisconsin this morning through early this afternoon. If any stronger storms develop, the main threat would be hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Confidence is increasing for winter weather impacts Wednesday into Thursday, with both snow and ice accumulations possible. A combination of snow load, icing, and gusty northeast winds may result in power outages and broken tree limbs. The Thursday morning commute will also be impacted. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail of any size to the National Weather Service in Green Bay. LMZ521-522-541>543-010830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 316 AM CDT Tue Mar 31 2026 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this morning through early this afternoon, mainly south of Sturgeon Bay. If any stronger storms develop, hail will be the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. Kruk
Preliminary Local Storm Report
National Weather Service Green Bay WI
853 AM CDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM Hail 1 SSE Zittau 44.20N 88.77W
03/31/2026 M0.70 Inch Winnebago WI Trained Spotter
Pea to dime size hail.
&&Preliminary Local Storm Report
National Weather Service Green Bay WI
904 AM CDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM Hail 1 SW Oshkosh 44.00N 88.56W
03/31/2026 E0.50 Inch Winnebago WI Public
Report from mPING: Half-inch (0.50 in.).
0834 AM Hail Redgranite 44.04N 89.10W
03/31/2026 E0.25 Inch Waushara WI Public
&&Special Weather Statement
National Weather Service Green Bay WI
915 AM CDT Tue Mar 31 2026
WIZ039-040-050-311500-
Kewaunee WI-Manitowoc WI-Brown WI-
915 AM CDT Tue Mar 31 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BROWN...SOUTHWESTERN
KEWAUNEE AND MANITOWOC COUNTIES THROUGH 1000 AM CDT...
At 915 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles north of Kaukauna
to near Brillion to near St Anna. Movement was east at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Valders, St. Nazianz, and Camp Rokilio Scout Camp around 920 AM
CDT.
Manitowoc and Denmark around 925 AM CDT.
Cleveland around 930 AM CDT.
Two Creeks around 940 AM CDT.
Other locations impacted by these storms include Krok, Maribel,
Larrabee, Curran, Wayside, Millhome, Newtonberg, Shirley,
Cooperstown, and Clarks Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4411 8793 4443 8797 4443 8746 4441 8745
4433 8748 4418 8745 4407 8759 4390 8769
4389 8797
TIME...MOT...LOC 1415Z 271DEG 59KT 4437 8821 4413 8805 4385 8822
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JGPreliminary Local Storm Report
National Weather Service Green Bay WI
933 AM CDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM Hail 1 E Wittman Field 43.98N 88.53W
03/31/2026 E0.50 Inch Winnebago WI Public
Report from mPING: Half-inch (0.50 in.).
&&Preliminary Local Storm Report
National Weather Service Green Bay WI
1022 AM CDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM Hail Clintonville 44.61N 88.75W
03/31/2026 M0.25 Inch Waupaca WI Public
0938 AM Hail 2 W Manitowoc 44.08N 87.70W
03/31/2026 E0.25 Inch Manitowoc WI Public
&&Preliminary Local Storm Report
National Weather Service Green Bay WI
1047 AM CDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM Hail 3 NW Ashwaubenon 44.51N 88.10W
03/31/2026 M0.50 Inch Brown WI NWS Employee
&&The Green Bay radar (KGRB), 16 km away, was scanning. The volume nearest the first event began at 15:51 UTC.
2 hail. Local standard time, as filed.
Nickel size hail fell near Bay Settlement.
Nickel size hail fell near Mackville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1317931, 1317932.